Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 7, NWS Great Falls, MT

January 27, 2012

NWS Great Falls, MT issued this high wind watch at Jan 27, 2012, 3:34 AM MST. It took effect at Jan 28, 2012, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 3:34 AM MST (10:34 UTC)
In effect from
Jan 28, 2012, 6:00 PM MST
Expired
Jan 28, 2012, 2:40 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS75 KTFX 271034
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 AM MST FRI JAN 27 2012

MTZ009-048-272300-
/O.NEW.KTFX.HW.A.0007.120129T0100Z-120130T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
334 AM MST FRI JAN 27 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP
  SATURDAY EVENING AND CONTINUE THROUGH SUNDAY EVENING. TRAVEL
  WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS UP TO 85 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES. IN THE
  MOUNTAINS AND PASSES SNOW AND BLOWING SNOW WILL CAUSE POOR
  VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010>014-044>047-049>051-272300-
/O.NEW.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE
334 AM MST FRI JAN 27 2012

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE
  SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL MONTANA.
  THE STRONG WINDS WILLS SPREAD EAST ACROSS THE PLAINS ON SUNDAY.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
  ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE. 

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES. IN THE
  MOUNTAINS AND PASSES SNOW AND BLOWING SNOW WILL CAUSE POOR
  VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS...
  KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...
  LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
916 
WWUS75 KTFX 272235
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 PM MST FRI JAN 27 2012

MTZ009-048-280600-
/O.UPG.KTFX.HW.A.0007.120129T0100Z-120130T0600Z/
/O.NEW.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
335 PM MST FRI JAN 27 2012

...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 11 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 11 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL BECOME STRONG
  SATURDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND VERY
  STRONG OVERNIGHT. VERY STRONG WINDS WILL CONTINUE INTO SUNDAY
  BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR
  HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED
  ROADS.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BY LATE
  SATURDAY AFTERNOON WILL INCREASE TO 40 TO 55 MPH WITH GUSTS AS
  HIGH AS 95 MPH BY LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY.

* OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES.
  IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE
  POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE.
  SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN
  BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>051-280600-
/O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE
335 PM MST FRI JAN 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE
  SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL MONTANA.
  THE STRONG WINDS WILL SPREAD EAST ACROSS THE PLAINS ON SUNDAY.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY
  ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH
  ARE POSSIBLE. 

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND
  POOR VISIBILITIES IN BLOWING DUST. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS...
  KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
  LEWISTOWN...LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
653 
WWUS75 KTFX 280354
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 PM MST FRI JAN 27 2012

MTZ009-048-281800-
/O.CON.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
854 PM MST FRI JAN 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 11 PM
MST SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL BECOME STRONG 
  SATURDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND VERY 
  STRONG OVERNIGHT. VERY STRONG WINDS WILL CONTINUE INTO SUNDAY 
  BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE DIFFICULT 
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ORIENTED ROADS. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH BY
  LATE SATURDAY AFTERNOON WILL INCREASE TO 40 TO 55 MPH WITH 
  GUSTS AS HIGH AS 95 MPH BY LATE SATURDAY NIGHT AND CONTINUE 
  INTO SUNDAY.

* OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER 
  OUTAGES.IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW 
  WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS 
  POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES 
  AT TIMES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>051-281800-
/O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE
854 PM MST FRI JAN 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP 
  LATE SATURDAY NIGHT OVER WESTERN PORTIONS OF NORTH CENTRAL 
  MONTANA. THE STRONG WINDS WILL SPREAD EAST ACROSS THE PLAINS 
  ON SUNDAY. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS75 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND 
  POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...SHELBY...CHESTER...CUT BANK...HAVRE...GREAT FALLS...
   KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... 
  LEWISTOWN...LEWISTOWN DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
702 
WWUS75 KTFX 281017
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MST SAT JAN 28 2012

MTZ010-012>014-044>046-049>051-282300-
/O.UPG.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
/O.EXB.KTFX.HW.W.0011.120129T0400Z-120130T0600Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
317 AM MST SAT JAN 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
MST SUNDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING.

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE
  THIS EVENING. WINDS COULD BECOME VERY STRONG AT TIMES ON SUNDAY.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE  VEHICLES...
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH
  ARE EXPECTED.

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND 
  POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...CUT BANK...GREAT FALLS... KINGS HILL
  PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN... LEWISTOWN
  DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-282300-
/O.CON.KTFX.HW.W.0011.120128T1900Z-120130T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
317 AM MST SAT JAN 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP
  ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON. THESE WINDS ARE
  EXPECTED TO BECOME VERY STRONG OVERNIGHT AND THROUGH THE DAY
  SUNDAY BEFORE DIMINISHING SUNDAY EVENING. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH THIS
  AFTERNOON WILL INCREASE TO 40 TO 50 MPH WITH GUSTS AS HIGH AS 95
  MPH OVERNIGHT AND CONTINUING THROUGH THE DAY ON SUNDAY.

* OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER OUTAGES.
  IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW WILL CAUSE
  POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS POSSIBLE.
  SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES AT TIMES IN
  BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-047-282300-
/O.CON.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
HILL-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK
317 AM MST SAT JAN 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND 
  POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
480 
WWUS75 KTFX 282140
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MST SAT JAN 28 2012

MTZ011-047-290945-
/O.UPG.KTFX.HW.A.0007.120129T0800Z-120130T0600Z/
/O.EXB.KTFX.HW.W.0011.120129T0800Z-120130T0600Z/
HILL-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK
240 PM MST SAT JAN 28 2012

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 PM MST SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY. TRAVEL WILL BE
  DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 75 MPH.

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND 
  POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-290945-
/O.CON.KTFX.HW.W.0011.000000T0000Z-120130T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
240 PM MST SAT JAN 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL STRENGTHEN TONIGHT
  AND REMAIN VERY STRONG THROUGH SUNDAY BEFORE DIMINISHING SUNDAY
  EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL
  INCREASE TO 40 TO 50 MPH WITH GUSTS AS HIGH AS 95 MPH OVERNIGHT
  AND SUNDAY.

* OTHER IMPACTS: THE VERY STRONG WINDS COULD CAUSE POWER 
  OUTAGES. IN THE MOUNTAINS AND PASSES...SNOW AND BLOWING SNOW 
  WILL CAUSE POOR VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS 
  POSSIBLE. SNOW-FREE AREAS MAY ALSO HAVE REDUCED VISIBILITIES 
  AT TIMES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012>014-044>046-049>051-290945-
/O.CON.KTFX.HW.W.0011.120129T0400Z-120130T0600Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
240 PM MST SAT JAN 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL STRENGTHEN THIS
  EVENING AND REMAIN VERY STRONG THROUGH SUNDAY. WINDS WILL
  DIMINISH SUNDAY EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 75 
  MPH ARE EXPECTED. 

* OTHER IMPACTS: THE STRONG WIND COULD CAUSE POWER OUTAGES AND 
  POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...CUT BANK...GREAT FALLS... KINGS HILL 
  PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...
  LEWISTOWN DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 26, 10:55 PM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Jan 26, 10:55 PM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MST THU JAN 26 2012

UPDATE TO AVIATION

.UPDATE...

A VIGOROUS BAND OF SNOW IS MOVING THROUGH NORTH CENTRAL MONTANA
ASSOCIATED WITH A WEAK SHORTWAVE. PRECIP ACCUMULATIONS WILL BE LOW
AND LOCALIZED...BUT HAVE RAISED POPS ACROSS MOST OF THE NORTHERN
AREA. ALSO FRESHENED WX AND SKY. STRONG WINDS ACROSS THE SILVER
CITY AREA HAVE PERSISTED AND ISSUED A HIGH WIND WARNING FOR THAT
AREA. STRONG WINDS HAVE ALSO OCCURRED IN THE BOZEMAN PASS AREA BUT
EXPECT THOSE TO REMAIN BELOW WARNING CRITERIA. ZELZER

&&

.AVIATION...
UPDATED 0555Z.
A MODERATE NORTHWESTERLY FLOW ALOFT WILL PERSIST OVER THE AREA
THROUGH AT LEAST FRIDAY EVENING. A DISTURBANCE IN THE FLOW WILL
CONTINUE TO BRING LIGHT TO MODERATE SNOW SHOWERS TO THE NORTHEAST
HALF OF THE AREA (NORTH AND EAST OF KGTF) THROUGH AROUND 12Z. MOST
OF THAT AREA WILL REMAIN VFR WITH OCCASIONAL MVFR CONDITIONS IN SNOW
SHOWERS. HOWEVER...BETTER UPSLOPE CONDITIONS IN THE AREA AROUND KLWT
WILL REMAIN IFR/LIFR THROUGH AROUND 08Z...WITH CONDITIONS GRADUALLY
IMPROVING AFTER THEN. THE REMAINDER OF THE AREA WILL HAVE LESS OF A
CHANCE FOR SNOW SHOWERS...BUT CLOUDS SHOWERS WILL LIKELY KEEP AT
LEAST MOUNTAIN TOPS OBSCURED. MAINLY MID/HIGH LEVEL MOISTURE WILL
PERSIST THROUGH FRIDAY WITH ONLY MOUNTAIN SHOWERS EXPECTED TO
CONTINUE. GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE
OVERNIGHT...BUT THEY WILL THEN INCREASE AND BECOME MORE WESTERLY
AGAIN AFTER 18Z.  COULSTON

&&

.PREV DISCUSSION...
/ISSUED 515 PM MST THU JAN 26 2012/

TONIGHT THROUGH SATURDAY...WINDS HAVE INCREASED ALONG THE ROCKY
MOUNTAIN FRONT THIS AFTERNOON AS SHORTWAVE ENERGY MOVES THROUGH
THE AREA. AS A RESULT HAVE ISSUED A HIGH WIND WARNING FOR THE
NORTHERN ROCKY MOUNTAIN FRONT THROUGH EARLY FRIDAY MORNING THOUGH
WINDS SHOULD BE LIGHTER AT TIMES TONIGHT. BLOWING SNOW IS ALSO
EXPECTED IN THIS AREA WITH REDUCED VISIBILITIES AT
TIMES...ESPECIALLY OVER MARIAS PASS. OVERALL...UNSETTLED
NORTHWEST FLOW WILL RESIDE OVER THE REGION WITH A WEAK COOL FRONT
EXPECTED TO PASS THROUGH CENTRAL MONTANA TONIGHT. EVEN THOUGH LITTLE
MOISTURE IS EXPECTED WITH THIS SYSTEM...SOME LIGHT SNOW IS POSSIBLE
IN THE MOUNTAINS WITH LIGHT CONVECTIVE SHOWERS OVER THE PLAINS THIS
EVENING BEFORE SUNSET. NOT CONFIDENT ON PRECIP AMOUNTS IN THE PLAINS
GIVEN THE CONVECTIVE NATURE OF THE ACTIVITY THIS AFTERNOON AND WILL
CONTINUE TO MONITOR. TEMPERATURES WILL FALL CLOSER TO SEASONAL
AVERAGES FOR FRIDAY BUT WILL BE COOLER THAN OVER THE LAST FEW DAYS.
MAINLY DRY CONDITIONS ARE EXPECTED ON FRIDAY WITH MODELS HINTING AT
A VERY SMALL CHANCE OF MOUNTAIN SHOWERS SO HAVE KEPT SLIGHT CHANCE
POPS IN THE MOUNTAINS THROUGH TOMORROW. ANOTHER SHORTWAVE IS
EXPECTED FRIDAY NIGHT INTO SATURDAY AND AGAIN EXPECT ONLY SLIGHT
PRECIP CHANCES IN THE PLAINS WITH CHANCE OF PRECIP IN THE MOUNTAINS.
LITTLE MOUNTAIN SNOW ACCUMULATIONS ARE ANTICIPATED. MLV

SATURDAY NIGHT THROUGH THURSDAY...EXPECT A RATHER WINDY PERIOD OF
WEATHER SATURDAY NIGHT THROUGH SUNDAY...WITH THE STRONGEST WINDS
EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. HIGH
WIND HIGHLIGHTS MIGHT BE NEEDED FOR THIS EVENT. EXPECT A CHANCE FOR
SHOWERS OVER MUCH OF THE REGION ON SUNDAY...BUT THE PRECIPITATION
AMOUNTS SHOULD BE FAIRLY LIGHT. THERE WILL BE ANOTHER CHANCE FOR
SHOWERS ON MONDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH.
THEN ANY PRECIPITATION FROM TUESDAY THROUGH THURSDAY SHOULD BE
CONFINED MAINLY TO THE MOUNTAINS. AGAIN...PRECIPITATION AMOUNTS IN
THE MOUNTAINS LOOK TO BE ON THE LIGHT SIDE FROM TUESDAY THROUGH
THURSDAY. AFTERNOON HIGHS WILL GENERALLY AVERAGE ABOUT 5 TO 10
DEGREES ABOVE NORMAL THROUGH MUCH OF THE EXTENDED. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  21  33  20  38 /  60  10   0  10
CTB  18  32  16  33 /  30  10   0  10
HLN  18  30  12  34 /  20  10   0  10
BZN  15  31  12  36 /  20  20   0  10
WEY   3  19  -3  22 /  50  20  10  20
DLN  13  29  12  33 /  20  10   0  10
HVR  16  34  16  35 /  30  10  10  10
LWT  17  30  14  33 /  70  20   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST FRIDAY FOR ELEVATIONS BELOW
4000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 9:12 PM MST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 PM MST THU JAN 26 2012

MTZ009-010-012-044-046-048-049-271215-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
912 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND
EASTWARD TO THE INTERSTATE 15 CORRIDOR SATURDAY NIGHT INTO SUNDAY.
PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY.
THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED
LATER THIS WEEK FOR THIS UPCOMING EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011-013-015-045-047-050>055-271215-
BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
912 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ014-271215-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
912 PM MST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF SOUTHERN LEWIS
AND CLARK COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY.
PERIODS OF MOUNTAIN SNOW CAN BE EXPECTED SUNDAY THROUGH MONDAY.
THUS...HIGH WIND OR WINTER WEATHER HIGHLIGHTS COULD BE ISSUED
LATER THIS WEEK FOR THIS UPCOMING EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 8:24 PM MSTHigh Wind WarningTFX7 hr
Jan 27, 3:35 PM MSTHigh Wind WarningTFX55 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.